FDA issues Tysabri warning

The FDA is warning healthcare providers of reported hepatic injury associated with Tysabri (natalizumab, from Biogen Idec). Signs of hepatic injury, including markedly elevated serum hepatic enzymes and elevated bilirubin, can occur as early as six days after the initial dose but have also been reported after multiple doses. The combination of elevated transaminase and bilirubin levels without evidence of obstruction is an indication of severe liver injury that may lead to death or the need for a liver transplant in some patients. Tysabri should be discontinued in patients with jaundice or other evidence of significant liver injury.

Tysabri is indicated in moderately-to-severely active Crohn's disease in adult patients who have had inadequate response to or are intolerant to conventional therapy and TNF-α inhibitors and for the treatment of relapsing forms of multiple sclerosis (MS).

For more information call (800) 456-2255 or visit www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm110608.htm.